Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffering with SLE, have severe itching and hives forming into white center with red edges after taking hydroxycloroquine, prednisone. Side effect?

Hi Dr. Grief, My name is Donna Tucker and I was diagnosed with SLE approx 3 years ago. I take 400 mg hydroxycloroquine per day. Recently, I have been having alot of itching and hives . I can send pics of how I look when this happens. I ve done great today, no itching or hives until I took my meds.... hydroxychloroquine 400 mg, prednisone 5 mg, esterace 1mg and pravastatin. Symptoms usually start out like an insect bite, itching, then skin thickening, then spreads, sometimes as large a a grapefruit. It eventually turns white in the middle and red around the edges. Does this sound like a reaction to the hydroxychloroquine? I am planning on making an appointment with my Rheumatologists tomorrow.
Asked On : Sun, 15 Jul 2012
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
welcome to health care magic..
these itching and hives are the side effects of prednisolone and hydroxy chloroquin...
the rash of these medications looks like exactly as you said above

for further suggestions and changing medication consult physician or rheumatologist..
have a spped recovery
thank you
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor